Skip to content
My WebMD Sign In, Sign Up
Skin peeling off palms of hands
avatar
RobbieColleen posted:
The skin is peeling off the palms of my hands...it started on my right hand but has progressed to the left. It looks like when you get glue on your fingers, or a peeling sunburn. It is uncomfortable and embarrassing. I have searched the web and can find nothing about it. Anyone ever had this problem? (Incidentally, I've washed my computer mouse with alcohol, but I do that regularly anyway. I haven't started using any new soaps. I am on one new medication (Plavix) but that isn't listed as a side effect. I've tried several topical ointments.)
Reply
 
avatar
toucando responded:
My poor Mom has had the worst side effects from Plavix, including her hands peeling. First she had tiny red bumps that itched, now they are peeling terribly. She is going back to the dr today. But after complaining about the other side effects (very upset stomach, blurred vision, etc) 2 doctors say that after her stint, the Plavix is absolutely necessary. She is just putting on lotion and trimming the dead skin off with nail clippers. My mom is pretty tough and doesn't complain much, but this Plavix has just about gotten the best of her. Thankfully, she is only on it temporarily.
 
avatar
Amme1977 responded:
I use to have the same thing happen to me. Mine would happen with the heat and when I would stress to the point that they would bleed. I got rid of mine by applying bag balm (it's what they use of cow's utters) You can buy it at any drug store, walmart, walgreens, Rite-Aid etc. So after you get out of the shower or just done bathing in general go ahead and try the a couple times a day and it will help you. I promise. I would love to hear how it has worked out for you with your end result. I wish you much luck
 
avatar
RobbieColleen replied to toucando's response:
My problem with the palms of my hands peeling must not have been the Plavix because it's gone away but I'm still on the Plavix (and probably will be forever). My nephew suggested it might be the picture puzzle I was working that was causing it and he took it apart himself and put it back in the box. I don't know if this caused it or if it just stopped when all the skin finally peeled. Thanks for all your suggestions!
 
avatar
Cpowellv replied to toucando's response:
My mother in law has the same problem. She has been dealing with this for over 3 months now. I told her she needs to try to take something else other then Plavix and she refuses. She's diabetic and said that she is scared of side effects that would counter react.
It's horrible and painful, I don't understand why she deals with it.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Thick skin and cracked
I had a patch of skin that was so thick I could not feel pain in it. The skin was also cracking and itchy. I tried something I don't ... More
Was this Helpful?
1 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.